MAUDE Adverse Event Report: DEPUY MITEK LLC US VAPR 3.5MM SIDE STR -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US VAPR 3.5MM SIDE STR -EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 225301
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The expiration date is currently unavailable.Investigation summary: according to the information received, it was reported that during an arcr treating rotator cuff tear, the electrode did not start when it was connected to a handpiece.The device was brand new and the first use when the issue occurred.The device was received and evaluated in juarez laboratory.Visual inspection revealed that signs of activation on the active tip and stains were observed on blue handle.The vapr hand piece used was not received for evaluation.The device was sent to the manufacturer for further testing.The vapr 3.5mm side str -ea was returned to manufacturer for evaluation.The manufacturer conducted visual inspection and functional test of device received by customer.The visual inspection revealed that the device was not returned in its original packaging.Also, the device looked in a generally good state.The active tip looked unused but there was a residue around the active tip and ceramic.The electrical contacts looked like they have been attached to a handpiece.There were some stains on the handle area.The electrical test was performed; as a result, the capacitance failed.The device was connected to vapr vue generator gml4808/4 however the device was not recognized.Multiple attempts to connect did not affect this result.A dhr review has been performed; no issues (ncrs or deviations) with the manufacturing process have been indicated which might explain the failures observed.Therefore, no containment or correction action related to the individual complaints is required.The customer¿s claim that the device did not work was substantiated.The device was received in what appears to be a used condition, the residue was unknown.The device had good continuity but failed capacitance test and connection check.Further investigation of the failed capacitance value found that the capacitor had become detached from the pcb.There is some residue on the capacitor.From our investigation we have determined the cause of the failure to be defective component due to the surface mount capacitor becoming detached from the pcb.A capa has been requested for further investigation.Based on the risk assessment of the capa, the severity risk category is ¿minor¿- results in temporary injury or impairment not requiring professional medical attention.For failure modes that are equivalent to the reported complaint failure mode is system units\system unit features do not function\stop functioning during use.Due to the low failure occurrence rate, minor risk and user/patient no corrective action is deemed necessary at this moment in time.At this point in time, in depuy synthes mitek, additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Event or Problem Description
It was reported by the affiliate in that during an unknown surgery on an unknown date, it was observed that the device was.During in-house engineering evaluation, it was determined that there was a residue around the active tip and ceramic on the device.Another like device was used to complete the procedure.There were no adverse patient consequences nor surgical delay reported.No additional information was provided.The device was brand new and the first use when the issue occurred.

Brand Name
VAPR 3.5MM SIDE STR -EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key12532602
Report Number1221934-2021-02799
Device Sequence Number19202180
Product Code GEI
UDI-Device Identifier10886705009251
UDI-Public10886705009251
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082643
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number225301
Device Catalogue Number225301
Device Lot NumberU2009064
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2021
Initial Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1